MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient was not happy with the vision, clinical reason being residual astigmatism.The iol was explanted and exchanged for an unknown atiol following the initial implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The explanted lens was returned sealed in a self-sealing non-company peel pouch.Solution and possibly blood was dried on the lens.The lens was cleaned with klrp (klotho-related protein klrp) for evaluation.No damage was observed to the lens.A dimensional (plan view) inspection was conducted.The lens was within the specification per the approved template.A power and resolution test was conducted on this lens by an engineering technician.The lens was evaluated for the power (spherical and cylinder) and the optical resolution.The lens met specification for a tfat30 (1.50 cyl) 11.5 diopter lens.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The explanted lens was undamaged.Based on our evaluation of the returned product, and information provided on the completed questionnaire, the root cause for the reported event was unrelated to the lens.The root cause was indicated on the questionnaire to be due to residual astigmatism.The tfat30 (1.50 cyl) 11.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company lens 12.0 diopter.The form indicated that the replacement lens was an advanced technology lens.It is unknown if it contained a toric component.The information provided by the customer supports that the replacement lens was an improved selection for this patient¿s vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17288510
Report Number1119421-2023-01232
Device Sequence Number14837033
Product Code MFK
UDI-Device Identifier00380652418539
UDI-Public00380652418539
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.115
Device Lot Number12759818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown